Taken Out to Pasture

Friday, September 27

I got the shock of my life when I went in to get my shots; paid my $2,600 at the pharmacy, and went to see my oncologist (who was not there).  I told the receptionist I did not want to see the Dragon Lady.  I was not prepared.  I did not have anyone with me.  All I wanted was to see my nurse, get my shots and get the heck out of there.  That did not happen.

When I went in, my needle nurse told me I would only be getting one shot (Xgeva for my bones) and I was now going to be on Palliative Chemo.  She told me to go back to the pharmacy and return the other shots.  I was floored.  My husband and I both saw the Dragon Lady the last time and all she said was that I had to have a CT Scan to see if my organs were clear.  I knew they were clear because I had the results from my LTD nurse.  There was no mention about going on Palliative Chemo.  I asked to see someone else.  The Fellow just said my treatment plan changed.  He also told me to make sure I lubricated my hands and feet with cream when I was on this treatment because I may get Hand/Foot Syndrome, and to buy some nausea pills and Imodium too (to stop the puking and the diarrhea I may encounter as well).   That’s all I need.

I took a look at the pamphlet I was given.  It showed what can happen to you on this medication.  “Holy crap, that better not happen to my feet,” I thought as I glanced at the paper.  That is really scary.  Painful red/yellow claw-like feet.  He said my hands/feet may blister and the skin may peel off.  That went over well, let me tell you.

I really wanted to speak to my oncologist but he is doing some research abroad and wasn’t around.  I don’t want to be on this.

I feel like a sick race horse being taken out to pasture.

 

Wednesday, October 2, 2013

I spoke to my oncologist.  He said the drugs are not working anymore.  There was no point in trying to stop the estrogen receptors because the tumours in my spine are still growing.  So he wants to try to keep them at bay with this chemo drug.  I was to start on Saturday and see him on the 25th.  There was no discussion about ever stopping this drug.

Chemo with no end in sight….doesn’t that sound that promising, does it?

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s